Alert archive / Nevada / Flash Flood Watches in 2006

Flash Flood Watch 2, NWS Reno, NV

July 20, 2006Mono County, California; 4 counties in Nevada

NWS Reno, NV issued this flash flood watch at Jul 20, 2006, 9:42 AM PDT for Mono County, California; 4 counties in Nevada. It took effect at Jul 20, 2006, 2:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2006, 9:42 AM PDT (16:42 UTC)
In effect from
Jul 20, 2006, 2:00 PM PDT
Expired
Jul 20, 2006, 7:24 PM PDT
In force
5 hr
Issued by
NWS Reno, NV
Flood severity
None

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 4.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KREV 201642
FFAREV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
942 AM PDT THU JUL 20 2006

...THUNDERSTORMS WITH HEAVY RAIN ACROSS PARTS OF WESTERN NEVADA
AND THE EASTERN SIERRA THIS AFTERNOON AND EVENING...

NVZ003-210045-
/O.NEW.KREV.FF.A.0002.060720T2100Z-060721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
942 AM PDT THU JUL 20 2006

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEVADA...INCLUDING 
  THE FOLLOWING AREA...IN WESTERN NEVADA...GREATER RENO-CARSON 
  CITY-MINDEN AREA.

* FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING

* MOIST SOUTH WINDS WILL COMBINE WITH LOW PRESSURE OFF THE
  CALIFORNIA COAST TO BRING SCATTERED THUNDERSTORMS TO THE RENO...
  CARSON CITY AND MINDEN AREAS TODAY. THESE THUNDERSTORMS WILL BE
  SLOW MOVING AND ALSO BE CAPABLE OF VERY HEAVY RAINFALL RATES.
  HEAVY RAINFALL OF AROUND 2 INCHES PER HOUR ARE LIKELY WITH MANY
  STORMS THIS AFTERNOON. LOCAL AREAS ALONG THE SIERRA FRONT COULD
  SEE UP TO 3 INCHES OF RAINFALL.

* A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
  AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA.
  RECENTLY BURNED AREAS SUCH AS THE JACKASS AND LINEHAN BURNS ARE
  ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PEOPLE IN THE WATCH
  AREA SHOULD BE AWARE OF HEAVY RAINFALL AND BE PREPARED FOR
  IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A
  FLASH FLOOD WARNING BE ISSUED.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.

$$

CAZ073-210045-
/O.NEW.KREV.FF.A.0002.060720T2100Z-060721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
942 AM PDT THU JUL 20 2006

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL CALIFORNIA...
  INCLUDING THE FOLLOWING AREA...IN EAST CENTRAL CALIFORNIA...
  MONO.

* FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING

* MOIST SOUTH WINDS WILL COMBINE WITH LOW PRESSURE OFF THE
  CALIFORNIA COAST TO BRING SCATTERED THUNDERSTORMS TO MONO COUNTY
  TODAY. THESE THUNDERSTORMS WILL BE SLOW MOVING AND ALSO BE
  CAPABLE OF VERY HEAVY RAINFALL RATES. HEAVY RAINFALL OF AROUND 2
  INCHES PER HOUR ARE LIKELY WITH MANY STORMS THIS AFTERNOON.
  LOCAL AREAS IN MONO COUNTY COULD SEE UP TO 3 INCHES OF RAINFALL.
  THE AREA MOST SUSCEPTIBLE TO FLASH FLOODING TODAY WILL BE THE
  NON TIMBERED AREAS OF NORTHERN AND EASTERN MONO COUNTY.

* A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL
  STREAMS...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE
  WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE
  WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS
  AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.

$$

JW
3 follow-up statements
000 
WGUS65 KREV 202137
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
237 PM PDT THU JUL 20 2006

...THUNDERSTORMS WITH HEAVY RAIN ACROSS PARTS OF WESTERN NEVADA
AND THE EASTERN SIERRA THIS AFTERNOON AND EVENING...

NVZ003-210400-
/O.CON.KREV.FF.A.0002.000000T0000Z-060721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
237 PM PDT THU JUL 20 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEVADA...INCLUDING THE FOLLOWING AREA...
  IN WESTERN NEVADA...GREATER RENO-CARSON CITY-MINDEN AREA.

* UNTIL 9 PM PDT THIS EVENING

* MOIST SOUTH WINDS WILL COMBINE WITH LOW PRESSURE OFF THE 
  CALIFORNIA COAST TO BRING SCATTERED THUNDERSTORMS TO THE 
  RENO... CARSON CITY AND MINDEN AREAS TODAY. THESE 
  THUNDERSTORMS WILL BE SLOW MOVING AND ALSO BE CAPABLE OF VERY 
  HEAVY RAINFALL RATES. HEAVY RAINFALL OF AROUND 2 INCHES PER 
  HOUR ARE LIKELY WITH MANY STORMS THIS AFTERNOON. LOCAL AREAS 
  ALONG THE SIERRA FRONT COULD SEE UP TO 3 INCHES OF RAINFALL. 

* A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
  CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH 
  AREA. RECENTLY BURNED AREAS SUCH AS THE JACKASS AND LINEHAN 
  BURNS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PEOPLE IN 
  THE WATCH AREA SHOULD BE AWARE OF HEAVY RAINFALL AND BE 
  PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING 
  OCCUR OR A FLASH FLOOD WARNING BE ISSUED. 

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.

$$

CAZ073-210400-
/O.CON.KREV.FF.A.0002.000000T0000Z-060721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
237 PM PDT THU JUL 20 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...IN EAST CENTRAL CALIFORNIA...MONO.

* UNTIL 9 PM PDT THIS EVENING

* MOIST SOUTH WINDS WILL COMBINE WITH LOW PRESSURE OFF THE 
  CALIFORNIA COAST TO BRING SCATTERED THUNDERSTORMS TO MONO 
  COUNTY TODAY. THESE THUNDERSTORMS WILL BE SLOW MOVING AND ALSO 
  BE CAPABLE OF VERY HEAVY RAINFALL RATES. HEAVY RAINFALL OF 
  AROUND 2 INCHES PER HOUR ARE LIKELY WITH MANY STORMS THIS 
  AFTERNOON. LOCAL AREAS IN MONO COUNTY COULD SEE UP TO 3 INCHES 
  OF RAINFALL. THE AREA MOST SUSCEPTIBLE TO FLASH FLOODING TODAY 
  WILL BE THE NON TIMBERED AREAS OF NORTHERN AND EASTERN MONO 
  COUNTY. 

* A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
  CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH 
  AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE 
  WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY 
  RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. 

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.

$$
000 
WGUS65 KREV 210005
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
505 PM PDT THU JUL 20 2006

...THUNDERSTORMS WITH HEAVY RAIN ACROSS PARTS OF WESTERN NEVADA THIS
AFTERNOON AND EVENING...

CAZ073-210115-
/O.CAN.KREV.FF.A.0002.000000T0000Z-060721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
505 PM PDT THU JUL 20 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL CALIFORNIA
HAS BEEN CANCELLED. HEAVIER RAINFALL HAS MOVED WEST OF THE SIERRA
CREST AND THE THREAT OF FLASH FLOODING ACROSS MONO COUNTY HAS
DIMINISHED.

$$

NVZ003-210400-
/O.CON.KREV.FF.A.0002.000000T0000Z-060721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
505 PM PDT THU JUL 20 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEVADA...INCLUDING THE FOLLOWING AREA...
  IN WESTERN NEVADA...GREATER RENO-CARSON CITY-MINDEN AREA.

* UNTIL 9 PM PDT THIS EVENING

* SCATTERED THUNDERSTORMS WERE PRODUCING LOCALLY HEAVY RAINFALL
  OVER WESTERN NEVADA THIS AFTERNOON...MAINLY ALONG HIGHWAY 50
  FROM CARSON CITY TO NEAR STAGECOACH. RAINFALL RATES AROUND AN
  INCH PER HOUR HAVE OCCURRED NEAR DAYTON THIS AFTERNOON. HEAVY
  RAINFALL OF AROUND 2 INCHES PER HOUR REMAIN A POSSIBILITY WITH
  STORMS THROUGH EARLY EVENING.

* A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... 
  CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH 
  AREA. RECENTLY BURNED AREAS SUCH AS THE JACKASS AND LINEHAN 
  BURNS ARE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. PEOPLE IN 
  THE WATCH AREA SHOULD BE AWARE OF HEAVY RAINFALL AND BE 
  PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING 
  OCCUR OR A FLASH FLOOD WARNING BE ISSUED. 

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.

$$
000 
WGUS65 KREV 210224
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
724 PM PDT THU JUL 20 2006

NVZ003-210330-
/O.CAN.KREV.FF.A.0002.000000T0000Z-060721T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
724 PM PDT THU JUL 20 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEVADA HAS BEEN
CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING...HOWEVER THE THREAT FOR HEAVY RAINFALL CAPABLE OF
PRODUCING FLASH FLOODING HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 20, 9:30 AM PDT, 12 minutes earlier.

Area forecast discussion, Jul 20, 9:30 AM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
930 AM PDT THU JUL 20 2006

.UPDATE...
MOIST AND UNSTABLE ATMOSPHERE ACROSS THE AREA THIS MORNING
ESPECIALLY NEAR AND SOUTH OF RENO-TAHOE. 12Z RAOB SHOWS 0.9 INCHES
PW AND MODIFIED SOUNDING SHOWS 1300 MLCAPE. FLOW IS FAIRLY LIGHT
BELOW 400 MB...WITH A JET STREAK THAT WILL BE MOVING NORTH THROUGH
CENTRAL CALIFORNIA TODAY. COULD BE IN THE RIGHT ENTRANCE REGION OF
THE JET STREAK THIS AFTERNOON. STAGE IS SET FOR SCT CONVECTION FROM
RENO-TAHOE SOUTH TODAY AND WILL INCREASE POPS ACCORDINGLY.

OTHER CONCERN IS POTENTIAL FLASH FLOODING. STRONG STORMS YESTERDAY
WERE DROPPING AS MUCH AS ONE HALF INCH IN 15 MINUTES. A LITTLE MORE
MOISTURE TODAY WITH STORM MOTIONS 10 KTS OR LESS FAVORABLE FOR
RELATIVELY HIGH FLASH FLOOD POTENTIAL. QUESTION IS THE FORCING...
WILL IT BE STRONG ENOUGH TO PRODUCE A MORE WIDESPREAD EVENT? WITH
HIGH CENTER OVER EASTERN NV...AND FLOW STILL MORE SOUTH THAN
SOUTHEAST...WRN NV COULD SEE SOME LATE AFTERNOON WESTERLIES. THIS
WOULD ACT TO ENHANCE CONVERGENCE...AND WITH JET MOVING NORTH...COULD
BE IN RIGHT ENTRANCE REGION BY LATE AFTERNOON AS WELL. GUT FEELING
IS IT IS WARRANTED AND WILL FOCUS ON PARTS OF MONO COUNTY AND THE
WESTERN NEVADA SIERRA FRONT. RECENTLY BURNED AREAS SUCH AS THE
JACKASS FIRE AND THE LINEHAN FIRE NEAR CARSON CITY WILL BE
ESPECIALLY SUSCEPTIBLE. WALLMANN

&&

.PREV DISCUSSION...ISSUED AT 230 AM
SHORT TERM...
A FEW CLUSTERS OF TSTMS PRODUCED LOCALLY HEAVY RAIN YESTERDAY
EVENING FROM THE PINE NUT MTNS NWD ACROSS WRN LYON COUNTY TO
INTERSTATE 80 EAST OF SPARKS. WEST FLOW OF 15-25 MPH AT RIDGE LEVEL
COMBINED WITH OUTFLOW FROM THE EAST ALLOWED BACKBUILDING OF
CONVECTION IN THESE LOCATIONS. OTHERWISE...MOST AREAS ACROSS THE
REGION RECEIVED LITTLE OR NO RAINFALL. AS STRONG RIDGE BUILDS INTO
THE CNTRL GREAT BASIN...LIGHT S-SE 500 MB FLOW WITHIN A MOIST
ENVIRONMENT WILL CONTINUE FOR THE NEXT THREE DAYS WITH SUFFICIENT
DAYTIME INSTBY TO PRODUCE ISOLD-SCT TSTMS. BEST COVERAGE TODAY
SHOULD EXTEND FROM MONO COUNTY NWD ALONG HIGHWAY 395 IN WRN NV WHERE
WEAK 850-700 MB CONVERGENCE IS MOST LIKELY. MOST CELLS WHICH FORM
WILL BE SLOW MOVERS BUT BACKBUILDING IS LESS LIKELY AS RIDGE TOP
WINDS BECOME LIGHT AND VARIABLE. PW VALUES WILL RANGE FROM 0.75 TO 1
INCH SO SHORT DURATION HEAVY RAINFALL CAN BE EXPECTED AGAIN FOR THE
FEW SITES UNDER THE STRONGEST CELLS...BUT APART FROM BURN AREAS THE
OVERALL FLASH FLOOD THREAT IS NOT SIGNIFICANT ENOUGH TODAY TO
REQUIRE A WATCH ISSUANCE.

FOR FRI-SAT...FLOW AT 700 MB BECOMES EAST WHICH WILL FOCUS THE BEST
POTENTIAL FOR CONVECTION TOWARD THE SIERRA CREST. HOWEVER...NEARLY
ALL OF THE REGION WILL BE MOIST AND UNSTABLE ENOUGH TO SUPPORT
AFTERNOON TSTMS WITH GENERAL CELL MOTION FROM EAST TO WEST. PW
VALUES OF 1 INCH OR MORE ARE EXPECTED BOTH DAYS SO THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL WILL CONTINUE. AT THIS TIME...THE MISSING
INGREDIENT FOR CREATING OPTIMAL FLASH FLOOD CONDITIONS IS THE LACK
OF A STRONG LIFTING MECHANISM TO GENERATE A LARGE ORGANIZED AREA OF
SELF-SUSTAINING CONVECTION. ENOUGH UNCERTAINTY STILL EXISTS AS TO
WHETHER HEAVY RAIN WILL LEAD TO SIGNIFICANT FLOODING THIS FAR IN
ADVANCE...SO NO WATCH IS PLANNED WITH THIS FORECAST.

ISOLD POPS WERE CARRIED THROUGH THE OVERNIGHT AND MORNING HOURS NEAR
THE SIERRA CREST AS DEW POINTS IN THE 50S AND WEAK DISTURBANCES
RIDING AROUND THE RIDGE PERIPHERY COULD SUSTAIN A FEW SHOWERS AND
STRAY LIGHTNING STRIKES EVEN WITHOUT DAYTIME HEATING. THE NAM-WRF
MAINTAINS SOME ACTIVITY FRI NIGHT OVER W-CNTRL NV SO LOW POPS WERE
ADDED THERE AS WELL.

MAX TEMPS WILL REMAIN NEAR OR ABOVE 100 DEGREES IN MOST VALLEYS AND
AROUND 90 DEGREES AT LAKE LEVEL...ALTHOUGH THE MOST EXTREME HEAT MAY
BE LIMITED TO PARTS OF W-CNTRL NV IN CLOSER PROXIMITY TO THE RIDGE
CENTER. CLOUD COVER AND PRECIP OR OUTFLOW FROM CONVECTIVE ACTIVITY
WILL LIKELY PREVENT MAX TEMPS FROM REACHING RECORD HIGHS OVER MOST
OF THE REGION. WITH LITTLE OVERALL CHANGE IN THE MOIST AIR MASS WITH
CONTINUED AREAS OF CLOUD COVER...MIN TEMPS WILL REMAIN ABOVE 70
DEGREES IN MANY VALLEY LOCATIONS FOR THE NEXT THREE NIGHTS EXCEPT IN
AREAS WHICH RECEIVE APPRECIABLE RAINFALL. MJD

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
NOT MUCH CHANGE TO THE EXTENDED. POSSIBLY A LITTLE MORE WESTERLY
FLOW IN THE NRN PART OF THE CWA PUSHING IN DRIER MORE STABLE AIR.
THERE IS A BIT OF UNCERTAINTY WITH THAT HOWEVER AND WILL GO WITH
PERSISTENCE FOR NOW. TEMPS LIKELY TO STAY WELL ABOVE NORMAL BUT NOT
THREATEN ANY RECORDS AS THE PROGS WERE PREVIOUSLY SUGGESTING. RIDGE
DOES NOT BUILD AS FAR NORTH AND WEST IN THE CURRENT MODEL RUNS AND
SINCE LAST NIGHT AS TRENDED THAT WAY AS WELL. AGAIN PERSISTENT FCST
IS PROBABLY THE BEST AT THIS TIME UNTIL IT BECOMES CLEARER THAT A
PATTERN CHANGE IS FAVORABLE.  FISCHER

&&

.AVIATION...
VFR. SCT AFTN -TSRA BETWEEN 20Z-04Z. FISCHER

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WATCH FOR FLASH FLOODING NVZ003 FROM 2 PM TO 9 PM TODAY.
CA...FLOOD WATCH FOR FLASH FLOODING CAZ073 FROM 2 PM TO 9 PM TODAY.
&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:16 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon44 min
Jul 19, 5:35 PM PDTFlash Flood WarningREVStorey, Washoe85 min
Jul 19, 5:44 PM PDTSevere Thunderstorm WarningREVStorey, Washoe27 min

Nearby

Flash Flood Watches in Nevada, 2006Flash Flood Watches in California, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.